MAUDE Adverse Event Report: BIOCOMPOSITE PUSHLOCK SP 4.5MM X 28MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

BIOCOMPOSITE PUSHLOCK SP 4.5MM X 28MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIOCOMPOSITE PUSHLOCK SP 4.5MM X 28MM
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that it was not possible to inscrew the implant holder which resulted in a removal of the device.It was not possible to reimplant the device.There was no harm for patient, operator or third party reported.No further information received.On 16-aug-2021: update: further information were provided that the reported event occurred during a surgery and the surgeon had to switch from a double row suture to a single row.On 23-aug-2021: update it was further reported that the reported event occurred during a rotator cuff surgery.On 24-aug-2021: update: further details about the event were provided.During the surgery it was not possible to inscrew the implant holder.Due to this failure the device broke while forcing on the screwdriver.Therefore it was not possible to reimplanting another anchor at this place since a piece of this anchor remained in the patient and the surgery was then finished with a single row suture instead of a double row.On 25-aug-2021: update: further information were provided by the surgeon that the initially provided information was not correct.The implant could not be detached from the metal tip.The surgeon had to pull on the handle to remove the whole device.This resulted in bone damage for the patient and the implant site was enlarged.She was not able to leave it in that location and therefore only able to do a single row.
 
Additional Manufacturer Narrative
Complaint not confirmed.Visual evaluation did not show any damaged to the returned device.All components are still present and undamaged.Functional evaluation showed the metal tip eyelet was able to be unscrew.Device was functional.

Brand Name
BIOCOMPOSITE PUSHLOCK SP 4.5MM X 28MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
MDR Report Key12466915
Report Number1220246-2021-03627
Device Sequence Number3735997
Product Code MAI
UDI-Device Identifier00888867022904
UDI-Public00888867022904
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberBIOCOMPOSITE PUSHLOCK SP 4.5MM X 28MM
Device Catalogue NumberAR-1922BCM-1
Device Lot Number12088997
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;